Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 15, 2005, 4:29 PM CST for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 4:29 PM CST (22:29 UTC)
- Expired
- Nov 15, 2005, 5:30 PM CST
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 4:50 PM CST | TORNADO | 10 S Camden, TN | F0 TORNADO BROKE A WOODEN UTILITY POLE AND SNAPPED A FEW TREES ON U.S HIGHWAY 641. |
| Nov 15, 4:50 PM CST | TORNADO | 5 S Camden, TN | CONFIRMED TORNADO TOUCHDOWN DMG REPORTS TO FOLLOW |
| Nov 15, 4:55 PM CST | TSTM WND DMG | Big Sandy, TN | HOUSE COMPLETELY DESTROYED. COMBINE TURNED OVER. CATTLE KILLED. OUT BLDG DSTROYED. |
| Nov 15, 4:55 PM CST | HAIL 1 | Camden, TN | |
| Nov 15, 4:55 PM CST | TORNADO | 2 Sw New Johnsonville, TN | F1 TORNADO DID SOME ROOF DAMAGE TO HOMES ALONG OLD STATE ROUTE 1 AND ALSO ON LONG STREET. |
| Nov 15, 5:40 PM CST | HAIL 1 | 14 S Camden, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 152230
TOROHX
TNC005-083-085-152330-
/O.NEW.KOHX.TO.W.0024.051115T2229Z-051115T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
BENTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CAMDEN
HOUSTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF ERIN
HUMPHREYS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAVERLY
* UNTIL 530 PM CST
* AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF CAMDEN...OR ABOUT 9 MILES SOUTH OF HUNTINGDON...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CAMDEN BY 455 PM CST
NEW JOHNSONVILLE BY 500 PM CST
6 MILES NORTHWEST OF WAVERLY BY 515 PM CST
7 MILES SOUTHEAST OF TENNESSEE RIDGE BY 525 PM CST
ERIN BY 530 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3609 8824 3586 8818 3582 8797 3597 8757
3633 8752 3635 8774 3634 8794 3627 8806
$$
STEIGERWALDT2 follow-up statements
000
WWUS54 KOHX 152306
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CST TUE NOV 15 2005
TNC005-083-085-152330-
/O.CON.KOHX.TO.W.0024.000000T0000Z-051115T2330Z/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
506 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
HUMPHREYS...BENTON AND HOUSTON COUNTIES...
AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NEW
JOHNSONVILLE...OR ABOUT 8 MILES WEST OF WAVERLY...MOVING NORTHEAST AT
50 MPH.
THE TORNADO WILL BE AROUND...
6 MILES NORTHWEST OF MCEWEN BY 515 PM CST
9 MILES SOUTHEAST OF ERIN BY 520 PM CST
A TORNADO WAS CONFIRMED TO HAVE TOUCHED DOWN AT 450 PM 5 MILES SOUTH
OF CAMDEN. THIS STORM ALSO CONTAINS HAIL AS LARGE AS QUARTERS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3604 8817 3587 8821 3582 8797 3597 8757
3633 8752 3635 8774 3634 8787 3627 8798
$$
STEIGERWALDT000
WWUS54 KOHX 152306 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CST TUE NOV 15 2005
TNC005-083-085-152330-
/O.CON.KOHX.TO.W.0024.000000T0000Z-051115T2330Z/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
506 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
HUMPHREYS...BENTON AND HOUSTON COUNTIES...
AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WAVERLY...MOVING
EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
MCEWEN BY 520 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3609 8824 3586 8818 3582 8797 3597 8757
3632 8755 3635 8774 3634 8794 3627 8806
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:47 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 15, 3:47 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST TUE NOV 15 2005 .DISCUSSION... 18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT. HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY WITH ROTATING COUPLETS AT LOW ANGLES. KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST. EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH. GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8 TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON. COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO ADVERTISE A RAIN CHANCE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 45 25 44 / 100 10 10 10 CLARKSVILLE 38 45 23 45 / 100 0 10 10 CROSSVILLE 42 44 23 40 / 100 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU && 04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20 MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION IS THEREFORE ADVISED ON AREA LAKES. MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST, INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA, AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
In the hours before
Special weather statement, Nov 15, 12:41 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-152100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1241 PM CST TUE NOV 15 2005 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON... HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN WEST AND NORTHWEST MIDDLE TENNESSEE... ...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF MIDDLE TENNESSEE... AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE. THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE EAST. AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM. AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME STORMS COULD PRODUCE TORNADOES. THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING. PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED. STEIGERWALDT
Local storm report, Nov 15, 4:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 W ERIN 36.32N 87.81W
11/15/2005 HOUSTON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN TENNESSE RIDGE ALONG HWY 13S
POSSIBLE TORNADO
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:12 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
| Nov 15, 2:49 PM CST | Tornado Warning | OHX | Stewart | 41 min |
| Nov 15, 3:13 PM CST | Tornado Warning | OHX | Benton | 47 min |
| Nov 15, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 59 min |
| Nov 15, 3:43 PM CST | Tornado Warning | OHX | Houston | 47 min |
| Nov 15, 3:46 PM CST | Tornado Warning | OHX | Wayne | 44 min |
| Nov 15, 3:50 PM CST | Tornado Warning | OHX | Humphreys | 25 min |
| Nov 15, 4:04 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 56 min |
| Nov 15, 4:26 PM CST | Tornado Warning | OHX | Wayne | 34 min |
| Nov 15, 4:39 PM CST | Tornado Warning | OHX | Lewis | 36 min |
| Nov 15, 4:53 PM CST | Tornado Warning | OHX | Robertson | 37 min |
| Nov 15, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Nov 15, 5:16 PM CST | Tornado Warning | OHX | Dickson | 44 min |
| Nov 15, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Nov 15, 5:29 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Nov 15, 5:39 PM CST | Tornado Warning | OHX | Perry | 51 min |
| Nov 15, 5:46 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| Nov 15, 5:51 PM CST | Tornado Warning | OHX | Hickman | 39 min |
| Nov 15, 5:53 PM CST | Tornado Warning | OHX | Lewis, Maury | 52 min |
| Nov 15, 5:57 PM CST | Tornado Warning | OHX | Perry | 63 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.